61620members
325035posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Weight Gain

12 REPLIES 12
Member

Re: Weight Gain

Thanks for taking the time for such a full response Nel - much appreciated.... I await my start with slightly less trepidation Smiley Happy

Nel
Member

Re: Weight Gain

Hi Testrix haven't been on the forum for s wee while. I have had 2 sessions of mt chemo with the no 3 this wednesday. I needn't have worried as thecsteriods that I am given are only taken for 3 days after each session. I have not had any weight gain due to taking the steriods. I am very rigid about mt eating habits. Breakfast, light lunch and evening meal. I watch my portions ..... I do however have a treat such as a scone or bun if I feel like it. I keep the snack called french fries only 85 calories per pack to nibble on if I feel a bit
seedy. However I have had lots of chocolate as gifts and dabbled a wee bit but not went overboard. I have lostcall my hair ..... I have loads of bandanas and a beautiful wig ...... many compliments from strangers on my hairdoo and are so surprised when I tell them it's a wig. My nails have been fine I put cuticle oil on every couple of days and wear gloves doing any washing up or using household chemicals. I would say drink loads of
water I drink about nearly 2 litres per day. You can do this I have a few off days but the good days more than make up for it. Sorry this reply is so long ....... don't worry you will win these battles and overall will conquer this bloody blip in your health. Lots of lovecand hugs Nel.
Member

Re: Weight Gain

Hi Nel - just wondering how it is going. I'm due to start chemo (6 cycles -  FEC-T) in a couple of weeks - & I am someone who has had a lifelong struggle with my weight.. By doing lots of cycling (c 8-10,000 miles a year, including lots of racing miles) I have managed to keep to a healthy weight in recent years, but already in the 6 weeks since my first op, enforced lack of decent cardio exercise has left me tipping the scales higher than I'd like. I'm trying to eat less than before, but fear that once I start chemo I might just balloon and that, & knowing how hard I find it to lose weight, is more depressing than the hair loss/ nail loss stories I am reading on here...

Nel
Member

Re: Weight Gain

Thanks Samantha ...... I love chicken fish and salad. I wiil raion to many of the treats. I have been watching my diet over the past few weeks and have lost a wee bit. So will bite the bullet and be careful whilst not being silly. It's great to get thecsupport from you lovely girls on this forum. Hugs and best wishes Nel x
Member

Re: Weight Gain

Yeah, I into my fourth chemotherapy, doxetaxel after three FEC. I eye up very thin women with jealousy. I think that both chemo and steroids have messed with my thinking a tad. Sooo my thoughts are, know you are worried, listen and say thank you for those thoughts, but right now you have to listen to your body. Try to stay away from processed food and sweet things, fill up on good protein fruit and veg soups etc if and when your tummy is sore
Promise yourself a fine exercise regime in 8-9 months time when you are cancer free.
Member

Re: Weight Gain

Hi Nel. I am so pleased I could help Nel. I have just had surgery well 11 days ago now and just have to have radiotherapy. Just to give you an idea of how much chemo has done for me when I was diagnosed with stage 3 I was told I would need a mastectomy and node clearance. The chemo did its job though and I only required a WLE and node clearance. My pathology results showed that I am now clear of cancer but obviously they cannot say that it will not return. I feel very lucky and priviledged to have come through this ordeal so well.

I wish you well in your treatment Nel. Love Sheila

Nel
Member

Re: Weight Gain

Hi Sara thank you just back from my wig fitting and was so surprised at how good I looked. Getting such positive responses from the girls (of which I am in their gang lol) is so uplifting and has helped me go forward love Nel
Highlighted
Nel
Member

Re: Weight Gain

SML 1930 thank you. I am so pleased for you and as you begin the next chapter in your life .... I am about to start mine and you have given me some inspiration to beat this and move on to the next chapter love Nel
Member

Re: Weight Gain

Hi Nel. I finished my chemo 7 weeks ago now and can honestly say that apart from feeling bloated at times I did not put on any weight. Infact I have lost weight and gone down a dress size which is probably due to not being able to eat so much because food doesn't taste so good. Even if for you the steroids do make you put on weight once you finish your chemo I am sure you will loose it. Just remember they are temporary side effects and concentrate on the positive good that the chemo is doing. I have had the best results from my chemo that I could ever have hoped for or was expected by my oncologist. I wish you good luck and hope it goes well for you.

Member

Re: Weight Gain

Hi Nel
Totally agree with Sal, everyone is different. Yes it is a hard journey but you will get through it, I have 2 more to go. Don't suffer in silence, if you feel pain, take pain killers, pain management is important, there are drugs to help you feel as comfortable as possible. I have lost weight, one stone, so weight gain is not for sure.

Good luck and keep in touch xxx
Nel
Member

Re: Weight Gain

Thanks Sal have tried to be upbeat and hopefully will get through this as best as I can ....was so shocked at the weight gain thing ...... but you are right everybody is different x
Member

Re: Weight Gain

Hi Nel

I had Chemo Nov last year. The best piece of advice that I can offer you is! Don't listen to well meaning people who seem to tell you things that you don't need to hear right now. Having Chemo is scary, because you are entering the unknown. But I can promise you it isn't anywhere near as bad as you are imagining.

The steroids are given to hopefully stop you having a reaction to the drugs. I personally didn't have any weight gain! Chemo is a very individual thing, no two people will react in the same way. But after your first dose you will get an understanding of which side effects, if any, that you might have to deal with. Don't suffer in silence, that's what your Oncologist and BCN are there for. They have drugs to treat every possible side effect.

Wishing you all the best.

Sal x
Nel
Member

Weight Gain

Hi all start my chemo on Wednesday and scared. I am so worried about the side effects.  I have also been told that steriods given make younpile on the pounds and make your face puffy.